Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Noticed blood in urine. Taking blood thinners due to trouble clotting. Infection? Blood thinning and blood in urine connected?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
I take blood thinners, having trouble with clotting on two tiny cuts (one was a thorn prick). Just started seeing blood in my urine today. Could be infection, but is there a potential connection to my blood being too thin, to seeing blood in my urine.
Posted Wed, 19 Jun 2013 in General Health
 
 
Answered by Dr. G.Srinivasan 1 hour later
Welcome to the forum.
Blood thinners can cause prolonged bleeding and that explains the blood from the cuts.
But more commonly, there may be a underlying cause in the urinary tract that can cause the bleed which can be aggravated by the blood thinners.
So, it is better to get your urinary tract evaluated to rule out stone, infection or tumour.
If none is found on urine analysis and scans, then the bleed can be attributed to blood thinners.
Hope this helps,
Best regards
Above answer was peer-reviewed by
 
Follow-up: Noticed blood in urine. Taking blood thinners due to trouble clotting. Infection? Blood thinning and blood in urine connected? 1 hour later
Does that mean I should go straight to a urologist to have this test done? Or can a family medical practitioner complete these tests?
 
 
Answered by Dr. G.Srinivasan 6 hours later
Welcome back.
If your family practitioner can give a request for urine analysis, culture and ultrasound scan, that should be good enough.
With the results, if needed, he can always refer you to a nearby urologist.
Best regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor